Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 12, 2007, 6:36 PM CDT for Randolph County, Alabama. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2007, 6:36 PM CDT (23:36 UTC)
- Expired
- May 12, 2007, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Randolph County, AL
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 6:50 PM CDT | HAIL 0.25 | 2 Nnw Roanoke, AL | SEVERAL REPORTS FROM THE ROANOKE VICINITY. |
| May 12, 6:55 PM CDT | HAIL 1 | Roanoke, AL | REPORTED BY FIRE DEPARTMENT...RELAYED BY EMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 122336 SVRBMX ALC111-130000- /O.NEW.KBMX.SV.W.0104.070512T2336Z-070513T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 636 PM CDT SAT MAY 12 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF ROANOKE... * UNTIL 700 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROANOKE...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK MILLS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3323 8527 3328 8547 3312 8551 3313 8527 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:26 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 12, 3:26 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT SAT MAY 12 2007 SHORT TERM...TONIGHT THROUGH WEDNESDAY. A WEAK TROUGH WILL CONTINUE TO PUSH SOUTH THROUGH THE STATE DURING THE OVERNIGHT HOURS. LEFT POPS HIGHER ALONG THIS AXIS THROUGH THIS EVENING ON THE CHANCE THAT ADDED SURFACE CONVERGENCE AND DRY AIR ALOFT COULD CONTINUE TO DEVELOP THUNDER AFTER THE DAYTIME HOURS. SHOULD SEE SOMEWHAT DRIER AIR SETTLE ACROSS THE REGION TOMORROW AND HOLD FAIRLY STEADY THROUGH THE FIRST PART OF THE WORK WEEK. THIS SHOULD LEAD TO A DECREASE IN THE AFTERNOON ACTIVITY THAT WAS SEEN OVER THE PAST SEVERAL DAYS. ISOLATED THUNDER STILL A POSSIBILITY THOUGH ESPECIALLY SOUTH. TEMPS SHOULD HOLD JUST A BIT LOWER AS WELL BUT BY WEDNESDAY THEY WILL BEGIN TO REBOUND AS SOUTHERLY FLOW PICKS UP AHEAD OF THE NEXT FRONT. LONG TERM...THURSDAY THROUGH SATURDAY. THE NEXT SIGNIFICANT RAIN MAKER LOOKS TO MOVE TOWARDS THE REGION EARLY THURSDAY MORNING THROUGH THE DAY ON THURSDAY. AT THE MOMENT THINKING IS THAT THE SYSTEM WILL PRODUCE SOME STRONG THUNDERSTORMS ESPECIALLY DURING THE DAY ON THURSDAY AS AFTERNOON HEATING BUILDS. BEHIND THIS SYSTEM HIGH PRESSURE WILL BUILD IN STARTING FRIDAY INTO THE WEEKEND. TEMPS WILL BE BIT COOLER STARTING FRIDAY THROUGH THE WEEKEND. 17 && AVIATION...18Z TAF DISCUSSION. ATMOSPHERE OVER CENTRAL ALABAMA REMAINS CONDUCIVE TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AS WITH MANY GENERALLY DIURNALLY DRIVEN THUNDERSTORMS...INCREASING CUMULUS CAN BE EXPECTED THROUGH THE AFTERNOON HOURS WITH THE EVENTUAL DEVELOPMENT OF THUNDERSTORMS. THE CLOUDS WILL THEN INCREASE IN THE MID LEVELS FROM THUNDERSTORM BLOW OFF. BY 03Z...CLOUDS WILL BEGIN DECREASING AND EVENTUALLY BECOME CLEAR. SO FOR CEILINGS...DO NOT EXPECT ANYTHING BELOW VFR CONDITIONS EXCEPT UNDER A THUNDERSTORM. WILL ADD VCTS TO FORECAST AT MOST LOCATIONS FROM 20Z-02Z. PATCHY FOG WILL DEVELOP AGAIN TOWARD SUNRISE KNOCKING VIS TEMPORARILY INTO MVFR. STORMS THAT DEVELOP TODAY WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 45 MPH AND POSSIBLY SMALL HAIL. 75/LINHARES && BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 87 57 82 58 / 20 10 0 0 10 ANNISTON 64 88 62 82 58 / 20 10 0 0 10 BIRMINGHAM 64 88 62 82 62 / 20 10 10 10 10 TUSCALOOSA 64 90 62 85 63 / 30 10 10 10 10 CALERA 64 88 62 82 62 / 20 10 10 10 10 AUBURN 65 87 62 81 57 / 20 10 10 10 10 MONTGOMERY 65 89 64 83 62 / 30 20 10 10 10 TROY 64 88 63 82 61 / 30 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, May 12, 12:57 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1257 PM CDT SAT MAY 12 2007 ALZ011>015-017>050-131130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1257 PM CDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... GENERALLY FROM 2 PM UNTIL 8 PM. A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...BRIEF HEAVY RAINFALL...AND POSSIBLY SMALL HAIL. THESE STORMS MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG STORMS WILL BE POSSIBLE LATE WEDNESDAY AND INTO THURSDAY...IN THE VICINITY OF A COLD FRONT PUSHING THROUGH THE STATE. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND POSSIBLY SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KLS
In the hours before
Special weather statement, May 12, 2:41 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 241 PM CDT SAT MAY 12 2007 ALZ012-022-122015- LAMAR-PICKENS- 241 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS AND LAMAR COUNTIES UNTIL 315 PM CDT... AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 42 MILES EAST OF MILLPORT...THIS STORM WAS DRIFTING TO THE SOUTH AT LESS THAN 10 MPH. THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. ADDITIONALLY...SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, May 12, 3:27 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT SAT MAY 12 2007 ALZ048-122115- RUSSELL- 327 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 415 PM CDT... AT 322 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF PHENIX CITY...MOVING SOUTH AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, May 12, 4:09 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CDT SAT MAY 12 2007 ALZ019-020-122145- CALHOUN-CHEROKEE- 409 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN AND CHEROKEE COUNTIES UNTIL 445 PM CDT... AT 405 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF PIEDMONT...MOVING SOUTH AT 5 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, May 12, 4:13 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT SAT MAY 12 2007 ALZ048-122200- RUSSELL- 413 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 500 PM CDT... AT 409 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER UCHEE CREEK...MOVING SOUTHWEST AT 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, May 12, 4:55 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 455 PM CDT SAT MAY 12 2007 ALZ045-047-048-122245- LEE-MACON-RUSSELL- 455 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL...MACON AND LEE COUNTIES UNTIL 545 PM CDT... AT 450 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF MARVYN. THIS STORM WAS DRIFTING TO THE SOUTHWEST AT AROUND 5 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, May 12, 5:16 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 516 PM CDT SAT MAY 12 2007 ALZ050-122315- BARBOUR- 516 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 615 PM CDT... AT 511 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF LAKEPOINT RESORT...MOVING SOUTHWEST AT 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.